MAUDE Adverse Event Report: LIVANOVA USA INC ATRASUMP; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS

LIVANOVA USA INC ATRASUMP; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Model Number SU-XXXXX
Medical Device Problem Codes Disconnection (1171); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.Device not available.
 
Event or Problem Description
Livanova usa received a report of atrasump tip disconnection during a procedure.There is not report of any patient injury.
 
Additional Manufacturer Narrative
Livanova received a report stating that, during the procedure, the tip of the su-29602 suction sump cannula came off.No patient was affected.The complained cannula was not made available.However, a clear picture confirming the disconnection between spring inner tubing and connector was provided by the customer.The dhr review highlighted that the complained lot was released conforming to specifications.Review of the livanova complaint database identified in total 4 similar events related to this type of cannula.Based on the investigation of the other similar events, it cannot be ruled out that the root cause of the tip detachment is related to a manufacturing deviation during the assembly phase.To prevent reoccurrence, a capa project was launched.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
In the frame of the capa project, additional investigation of the bond between the connector and tubing has indicated a strength limit related to the adhesive bond between these components due to the design of the connector.To increase the tip to tube pull strength, design changes of the connector are under investigation.The risk remains in the acceptable region.Livanova will keep monitoring the market.Investigation conclusion has been updated accordingly.
 
Event or Problem Description
See intial report.

Brand Name
ATRASUMP
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer (Section G)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15091548
Report Number1718850-2022-00048
Device Sequence Number5048439
Product Code DTS
UDI-Device Identifier00803622105913
UDI-Public(01)00803622105913(240)SU-29602(17)250930(10)2211200064
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberSU-XXXXX
Device Catalogue NumberSU-29602
Device Lot Number2211200064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer08/30/2022
02/24/2023
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date09/26/2022
03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown